MAUDE Adverse Event Report: ABBOTT MEDICAL BRK¿ XS TRANSSEPTAL NEEDLE, 71 CM LENGTH; Trocar

ABBOTT MEDICAL BRK¿ XS TRANSSEPTAL NEEDLE, 71 CM LENGTH; Trocar
Model Number G407208
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 10/31/2025
Type of Reportable Event Serious Injury
Event or Problem Description
During an atrial fibrillation procedure, a cardiac tamponade occurred requiring a pericardiocentesis.Transseptal puncture was performed under echocardiographic guidance, seemingly without difficulty.An advisor fl mapping catheter was placed in the left atrium.Sheath filtering on ensite was difficult.Geometry mapping began but the physician had significant difficulty navigating within the left atrium and decided to replace the catheter with a tacticath se ablation catheter.Upon introduction of the tacticath, impedance was elevated in certain areas (>300 ohms) and the geometry did not match the ct scan.The patient's blood pressure dropped.Transthoracic echocardiography revealed a significant pericardial tamponade.A pericardiocentesis was performed, the patient stabilized and was transferred to the intensive care unit.The physician alleges the brk needle caused or contributed to the tamponade.There were no performance issues with any abbott device.
 
Additional Manufacturer Narrative
The results of the investigation are inconclusive since the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Based on the information received, the cause of the reported incident could not be conclusively determined.Per the ifu, cardiac tamponade and pericardial effusion are known risks during the use of this device.

Brand Name
BRK¿ XS TRANSSEPTAL NEEDLE, 71 CM LENGTH
Common Device Name
Trocar
Manufacturer (Section D)
ABBOTT MEDICAL
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS  1897-4050
Manufacturer (Section G)
ABBOTT MEDICAL
parque industrial, zona franca coyol s.a.
edificio #44b, calle 0, avenida 2, coyol
alajuela, costa rica 1897- 4050
CS   1897-4050
Manufacturer Contact
wendy mccarty
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key23645247
Report Number3008452825-2025-00619
Device Sequence Number13218830
Product Code DRC
UDI-Device Identifier05414734205139
UDI-Public(01)05414734205139(10)10999071(17)280731
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberG407208
Device Catalogue NumberG407208
Device Lot Number10999071
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/31/2025
Initial Report FDA Received Date11/25/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/14/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Life Threatening;
Patient Age69 YR
Patient SexFemale
Patient Weight90 KG